Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Didn't increase dose of Wellbutrin to 300 mg and stayed on the 150 mg dose. Would it still be as effective?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6433 Questions
Question
What would happen if you didn't increase your dose of Wellbutrin to 300 mg and stayed on the 150 mg dose? Would it still be as effective?
Posted Sat, 15 Jun 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Wellbutrin contains bupropion which is used to treat conditions like major depressive disorder. The prescribing doctor usually carefully selects the dosage depending on patients response and requirement.

The protocol calls for an escalation of dosage. A response is usually seen after 4 weeks of treatment, but if the prescribed dosage is not taken, a response could be delayed or completely absent.

Furthermore, the prescribing doctor usually escalates the dose in patients who experience an aggravated depressive state or who do not experience an adequate response. A dose escalation is also advised in patients experiencing insomnia, motor restlessness, agitation, etc.

If the prescribed dosage is not taken, a patient could experience the return of depression or other symptoms resulting due to inadequate treatment of the condition or no improvement in the condition at all. I thus advise you to kindly follow your doctors instructions, and take the dose prescribed for your well being.

I hope this information helps. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Didn't increase dose of Wellbutrin to 300 mg and stayed on the 150 mg dose. Would it still be as effective? 1 hour later
I was previously taking Venflaxin (for a number of years at 75 mg/day). My doctor prescribed the Wellbutrin to help me quit smoking. This is only my second week and I've only taken 2 days of the 300 mg dose but am experiencing horrible nausea, dizziness, ringing in ears. I'm fine as long as I don't move but as soon as I stand or sit, I experience the symptoms. I'm wondering if I could just reduce to the 150 because I only experienced minor symptoms for the first three days.
 
 
Answered by Dr. Shoaib Khan 16 minutes later
Hello once again.

Yes, it appears as though these are side effects of the medication.

If you are experiencing side effects, then the medication can either be tried at a lower dosage(i.e. 150 mg) or completely substituted with a more suitable one, but I advise you to do so only under your treating doctor's supervision. I am sure he/she will understand and either select a dosage to best suit your requirements (without having any side effects) or choose a drug that would help and suit you, without having any side effects.

I hope this information helps. Do write back to me for any further clarifications or you could rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor